MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. LEMAITRE SINGLE LUMEN EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. LEMAITRE SINGLE LUMEN EMBOLECTOMY CATHETER
Catalog Number 1601-38
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have not received the complaint device for evaluation.However, we were able to observe the reported incident on the picture that was provided to us.We observed the balloon of the lemaitre single lumen catheter had ruptured and more than half of the balloon portion were missing.In the picture, we did not observe any catheter lumen separation or necking.Although the initial report stated that the balloon ruptured during procedure, the follow-up conversation with the contact person at the hospital 'releaved' that the surgeon could not get the balloon past the thrombus.So, we could not conclusively determine how this balloon ruptured.The balloon of the single lumen catheter was used to remove an old thrombus.The patient was previously operated two years before and had a xenosure patch implanted in his groin area.Our ifu properly identifies the risks associated with the use of these embolectomy catheter to its users.To minimize the risk of vessel damage, balloon rupture, or tip detachment, the maximum recommended inflation volume and pull force for the catheter should not be exceeded.The arterial embolectomy catheter is not recommended for the removal of fibrous, adherent, or calcified material (e.G.Chronic clot, atherosclerotic plaque).This catheter is not designed to withstand the additional pull force needed to remove these materials.Based on the reported incident, it is likely patient's anatomical features( stenotic anastomosis, old calcified thrombus ) may have contributed to the balloon rupture.There was no injury to the patient as the result of this incident.Surgeon used another embolectomy catheter ( from a different manufacturer ) to remove the thrombus.
 
Event or Problem Description
During thrombectomy of a ptfe graft, surgeon inserted a lemaitre single lumen embolectomy catheter to remove an old thrombus from the patient's femoral artery.However, he found that the balloon had already ruptured.There was no injury to the patient as the result of this incident.

Brand Name
LEMAITRE SINGLE LUMEN EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key9350800
Report Number1220948-2019-00154
Device Sequence Number16860379
Product Code DXE
UDI-Device Identifier00840663100477
UDI-Public00840663100477
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1601-38
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2019
Initial Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1